MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED IP-EC-VIDEO-EXT

NATUS MEDICAL INCORPORATED IP-EC-VIDEO-EXT
Model Number IP-EC-VIDEO-EXT
Medical Device Problem Codes Break (1069); Crack (1135); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
Ip ptz ergojust video extension: cart has cracked video extension.Pictures provided of the failure were reviewed and it was noted the bracket does not look to be installed on the customer's equipment.No injuries.
 
Additional Manufacturer Narrative
Initial report ref to natus complaint# (b)(4).Capa003910 and capa003957 previously created to address this issue.Eco##27338 was implemented :hooks added to hold the upper mast to the cross plate.Tabs and slots added to hold the mounting area of the mast to the cross plate.Per qms-004442 complaint histories are reviewed routinely per quality system requirements and any complaint trends are assessed and documented as part of these reviews.Per doc-010378 xltek eeg psg risk analysis spreadsheet, hazard id - 6.11, severity 11- critical, the risk is considered moderate.A risk review is not required as this complaint does not describe a new failure mode or new harm and the existing hazard severity and/or probability of occurrence has not changed.A dhr review is not applicable because, prior to the reported issue the device was in service for 2 or more years and a manufacturing defect is very unlikely.Install date: (b)(6) 2020.Further review to be carried out.
 
Event or Problem Description
Ip ptz ergojust video extension - cart has cracked video extension.Pictures provided of the failure were reviewed and it was noted the bracket does not look to be installed on the customer's equipment.No injuries.
 
Additional Manufacturer Narrative
Follow up report 002 ref to natus complaint#(b)(4).Device was returned on 13-dec-2023.Investigation results: one video extension was returned with both inner welds broken.((b)(6)).The tabs on both sides were bent, as would happen if the welds broke and the tabs were supporting the weight of the mast.The customer noticed that the mast was wobbly and correctly took it out of service before the mast fell.Root cause/probable root cause: welds failed due to unknown cause, could be misuse.Recommended actions: monitor for similar incidents, secondary features worked as designed to prevent the mast from falling.If more issues are seen with the quality of the welds discuss with the supplier of the mast.Investigator completion date: 07-feb-2024.
 
Additional Manufacturer Narrative
Follow up report 001 ref to natus complaint#(b)(4).A replacement part was sent to address the issue.Technical service have requested the customer to return the affected device for evaluation.To date, the device has not been returned.A reminder to return the product was sent to the customer (b)(6) 2023, (b)(6) 2023, and the (b)(6) 2023.No response to date.·.
 
Event or Problem Description

Brand Name
IP-EC-VIDEO-EXT
Common Device Name
IP-EC-VIDEO-EXT
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED
dba excel-tech ltd. (xltek)
2568 bristol circle
oakville, ontario l6h 5s1,
CA 
Manufacturer (Section G)
NATUS MANUFACTURING LIMITED
ida business park
gort
galway h91pd92,
EI  
Manufacturer Contact
grainne walsh
dba excel-tech ltd. (xltek)
2568 bristol circle
oakville, ontario l6h 5s1, 
CA  
MDR Report Key17554904
Report Number9612330-2023-00024
Device Sequence Number11962519
Product Code OMB
UDI-Device Identifier00382830058377
UDI-Public00382830058377
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIP-EC-VIDEO-EXT
Device Catalogue NumberIP-EC-VIDEO-EXT
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer07/31/2023
07/31/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date11/10/2023
02/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown